Indiana, 2011Damaging Winds in Indiana, September 3, 2011
September 3, 2011 · NWS IND · 15 events in 8 counties and zones
Scattered thunderstorms began to develop across central Indiana during the afternoon hours of September 3rd. These storms formed out ahead of an upper level disturbance pushing southeast from the Upper Mississippi Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $78,000
- Crop damage
- $1,000
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms began to develop across central Indiana during the afternoon hours of September 3rd. These storms formed out ahead of an upper level disturbance pushing southeast from the Upper Mississippi Valley. Numerous reports of severe wind gusts or damage were received all across central Indiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Sep 3, 2:33 PM EST, 52 minutes earlier.
Area forecast discussion, Sep 3, 2:33 PM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
333 PM EDT SAT SEP 3 2011
.UPDATE...
THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE
BEEN UPDATED BELOW
&&
.SYNOPSIS...
A COLD FRONT WILL SLIDE SOUTHEAST ACROSS CENTRAL INDIANA TONIGHT
BRINGING THUNDERSTORM CHANCES AND COOLER AIR. THE THUNDERSTORMS WILL
BE ENDING SUNDAY NIGHT. LABOR DAY WILL COOL AND DRY. THEN...THE
REMNANTS OF TROPICAL STORM LEE WILL LIFT NORTHEAST AND PROVIDE
SHOWER CHANCES BY MIDWEEK. LATE IN THE WEEK...THUNDERSTORMS WILL BE
POSSIBLE AS WELL. TEMPERATURES WILL MOSTLY BE IN THE 70S FOR
AFTERNOON HIGHS.
&&
.NEAR TERM /TONIGHT/...
MAIN CHALLENGE TO THE NEAR TERM WILL BE TIMING OF COVERAGE OF
THUNDERSTORMS ACROSS THE FORECAST AREA AS A COLD FRONT SLIDES
SOUTHEAST ACROSS CENTRAL INDIANA OVERNIGHT.
COMPLEX SURFACE PATTERN THIS AFTERNOON WITH A STATIONARY FROM THE
CENTRAL PLAINS TO NEAR THE MICHIGAN AND INDIANA BORDER.
MEANWHILE...ANOTHER FRONTAL SYSTEM WAS FROM THE UPPER MIDWEST TO THE
CENTRAL PLAINS AND IS EXPECTED TO BE THE DOMINATE SYSTEM THAT WILL
SLIDE ACROSS CENTRAL INDIANA OVERNIGHT. REGIONAL RADAR INDICATED
NUMEROUS THUNDERSTORMS ACROSS NORTHERN ILLINOIS...IOWA AND SOUTHWEST
ACROSS KANSAS SANDWICHED BETWEEN THE TWO FRONTS.
MODELS PRETTY CLOSE ON EVOLUTION OF THE SURFACE PATTERN AS THEY HAVE
THE DOMINATE CURRENTLY TRAILING COLD FRONT ACROSS NORTHWESTERN
INDIANA BY 06Z TONIGHT AND JUST TO THE SOUTH OF THE FORECAST AREA BY
12Z SUNDAY. MODELS ALSO AGREE ON RIBBON OF DEEPER MOISTURE TRAILING
THE COLD FRONT. BASED ON THAT...WILL GO LOWER THAN THE HIGH NAM POPS
TONIGHT BUT NOT QUITE AS LOW AS THE GFS MOS. THIS TRANSLATES TO GOOD
CHANCE POPS NORTHWEST AND CHANCE ELSEWHERE. PLENTY OF INSTABILITY
FOR THUNDER TONIGHT. MEANWHILE...STRONG UPPER TROUGH DIGGING SOUTH
FROM THE NORTHERN PLAINS TO THE WESTERN GREAT LAKES BY 12Z SUNDAY
WILL HELP INCREASE THE SHEAR ENOUGH ACROSS OUR NORTHWEST FORECAST
FOR POTENTIAL A SEVERE THUNDERSTORM OR TWO WITH DAMAGING WINDS AND
LARGE THE MAIN THREATS PER SPC DAY 1 OUTLOOK.
MOS LOW TEMPERATURES CLOSE AND LOOK OK.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
FOCUS FOR THE SHORT TERM WILL BE THUNDERSTORM COVERAGE AND WHEN TO
PULL POPS ALONG WITH TEMPERATURES AS CANADIAN HIGH PRESSURE BUILDS
IN BEHIND THE COLD FRONT.
MODELS ALL IN DECENT AGREEMENT ON DEEPER MOISTURE ACROSS CENTRAL
INDIANA ON SUNDAY IN THE WAKE OF THE COLD FRONT THAT IS EXPECTED TO
SLIDE SLOWLY SOUTHEAST ACROSS KENTUCKY DURING THE AFTERNOON.
MEANWHILE...STRONG UPPER TROUGH TO SWING THROUGH MONDAY BUT SHOULD
NOT BE AS STRONG AS THE OUTLIER 12Z NAM...SO LEANED MORE HEAVILY ON
A MIX OF THE OTHER MODELS. AT ANY RATE...BEST CHANCE OF
THUNDERSTORMS SHOULD BE DURING THE MORNING HOURS ON SUNDAY AND
DECREASING FROM NORTHWEST TO SOUTHEAST DURING THE AFTERNOON AND
FINALLY ENDING FROM NORTHWEST TO SOUTHEAST OVERNIGHT SUNDAY NIGHT.
THEN...HIGH PRESSURE WILL BUILD IN ON MONDAY AND TUESDAY ALLOWING
FOR DRY BUT COOL WEATHER WITH TEMPERATURES BELOW NORMAL WHICH WILL
BE QUITE A CHANGE FROM WHAT WE HAVE BEEN EXPERIENCING. MODELS
CONSISTANT IN KEEPING THE REMNANTS OF LEE TO OUR SOUTH AND EAST
UNTIL MIDWEEK.
FOR NOW...WILL GO WITH GFS MOS FOR TEMPERATURES WHICH IS NOT QUITE
AS COOL AS THE NAM.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
GFS HAS COME INTO LINE WITH THE ECMWF IN REGARD TO TRACK OF TROPICAL
STORM LEE/S REMNANTS. AT THIS TIME...MODELS ARE SHOWING THE PRECIP
JUST SKIRTING THE SOUTHERN AND EASTERN PORTIONS OF CENTRAL INDIANA
AT THE BEGINNING OF THE EXTENDED PERIOD. HOWEVER...IT APPEARS THAT
THE AFOREMENTIONED LOW RETROGRADES BACK TO THE WEST ON FRIDAY AND
SATURDAY...POSSIBLE BRINGING PRECIP FURTHER INTO CENTRAL INDIANA.
CURRENT THINKING IS THAT IT/S PATH IS GOING TO DEPEND HEAVILY ON
WHAT HURRICANE KATIA DOES AS IT WORKS ITS WAY UP THE ATLANTIC. AS A
RESULT...CONTINUED TO BE CONSERVATIVE WITH POPS...ONLY GOING WITH
CHANCE POPS AT THE VERY HIGHEST FOR NOW ACROSS THE EASTERN PORTIONS
OF FORECAST AREA. TEMPS THROUGH THE PERIOD WILL BE CLOSE TO NORMAL
WITH HIGHS IN THE 70S AND LOWS IN THE 50S...GENERALLY STUCK WITH
GUIDANCE.
&&
.AVIATION /DISCUSSION FOR THE 12Z TAFS/...
VFR CONDITIONS EXPECTED MOST OF THIS TAF PERIOD. MVFR WILL BE
POSSIBLE ON SUNDAY MORNING AFTER 12Z.
RIDGE OF DRY...VERY WARM HIGH PRESSURE WILL REMAIN ACROSS THE AREA
MUCH OF TODAY. SCT CU IS INDICATED AS CONVECTIVE TEMPERATURES IN
THE MIDDLE 90S ARE REACHED BY MID AFTERNOON. OTHERWISE JUST SOME
SCT BLOW OFF CI WILL POSSIBLE FROM CONVECTION UPSTREAM.
COLD FRONT WILL SAG TOWARD INDIANA AFT 06Z. TIME SECTIONS INDICATE
A DRY LOWER LEVEL LAYER IN PLACE AND DEEP MOISTURE FAILS TO ARRIVE
UNTIL AFTER 12Z THUS WILL LOWER VFR CEILINGS THROUGH 12Z SUN...BUT
HOLD OFF MVFR CONDITIONS UNTIL AFTER 12Z WHEN THE FRONT IS MUCH
CLOSER AND DEEPER MOISTURE IS AVAILABLE.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SYNOPSIS...MK
NEAR TERM...MK
SHORT TERM...MK
LONG TERM....TDUD
AVIATION...JP
Hazardous weather outlook, Sep 3, 2:15 PM EST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
315 PM EDT SAT SEP 3 2011
INZ021-028-029-035-043-041000-
CARROLL-WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-
315 PM EDT SAT SEP 3 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN SEVERE
THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. BRIEF HEAVY RAIN
AND DEADLY CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH ANY
THUNDERSTORM.
TEMPERATURES WILL BE IN THE 90S THROUGH 7 PM EDT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY. A FEW STRONG STORMS ARE
POSSIBLE...WITH GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY RAIN.
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ030-031-036>038-044-051-041000-
CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-PARKE-VIGO-
315 PM EDT SAT SEP 3 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. SOME
OF THE STORMS MAY BE STRONG...WITH GUSTY WINDS...SMALL HAIL...AND
BRIEF HEAVY RAIN. DEADLY CLOUD TO GROUND LIGHTNING IS POSSIBLE
WITH ANY THUNDERSTORM.
TEMPERATURES WILL BE IN THE 90S THROUGH 7 PM EDT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY. A FEW STRONG STORMS ARE
POSSIBLE...WITH GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY RAIN.
DEADLY CLOUD TO GROUND LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ039>042-045>049-052>057-060>065-067>072-041000-
HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
315 PM EDT SAT SEP 3 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. SOME
OF THE STORMS MAY BE STRONG...WITH GUSTY WINDS...SMALL HAIL...AND
BRIEF HEAVY RAIN. DEADLY CLOUD TO GROUND LIGHTNING IS POSSIBLE
WITH ANY THUNDERSTORM.
TEMPERATURES WILL BE IN THE 90S THROUGH 7 PM EDT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY AND SUNDAY NIGHT. A FEW STRONG
STORMS ARE POSSIBLE...WITH GUSTY WINDS...SMALL HAIL...AND BRIEF
HEAVY RAIN. DEADLY CLOUD TO GROUND LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF THE AREA
THURSDAY NIGHT THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
KOCH
In the hours before
Special weather statement, Sep 3, 3:17 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
417 PM EDT SAT SEP 3 2011
INZ040-041-049-032100-
DELAWARE-HENRY-MADISON-
417 PM EDT SAT SEP 3 2011
...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN DELAWARE...
NORTHWESTERN HENRY AND EASTERN MADISON COUNTIES UNTIL 500 PM EDT...
AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF ANDERSON...MOVING EAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
YORKTOWN AROUND 440 PM EDT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. REMEMBER...WHEN THUNDER ROARS GO INDOORS.
&&
LAT...LON 4006 8537 4001 8563 4015 8562 4019 8538
TIME...MOT...LOC 2017Z 262DEG 11KT 4009 8555
RYAN
Thunderstorm Wind, Morgan
- When
- September 3, 3:25 PM EST
- Where
- Morgan County, 3.47 mi SSW of Martinsville Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.375, -86.478
Power lines and a few trees, at least one foot in diameter, were downed at the intersection of Godsey Road and State Road 37 due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Monroe
- When
- September 3, 3:46 PM EST
- Where
- Monroe County, 0.44 mi SE of (Bmg)mnroe Co Arpt B
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.146, -86.614
The ASOS at the Monroe County Airport measured a 59 mph thunderstorm wind gust.
Thunderstorm Wind, Marion
- When
- September 3, 4:35 PM EST
- Where
- Marion County, 1.36 mi WNW of Sunshine Gardens
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $7,000
- Crop damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 39.684, -86.245
Several trees and limbs were downed along Mann Road, between Mills and Thompson Roads, due to damaging thunderstorm wind gusts. Adjacent corn fields also had numerous stalks blown over.
Thunderstorm Wind, Marion
- When
- September 3, 4:45 PM EST
- Where
- Marion County, 0.87 mi SW of Indianapolis
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $16,000
- Reported by
- Emergency Manager
- Coordinates
- 39.770, -86.160
Damaging thunderstorm wind gusts downed a large tree onto a residence, causing the roof to sag.
Thunderstorm Wind, Marion
- When
- September 3, 4:55 PM EST
- Where
- Marion County, 1.25 mi NNE of Indianapolis
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Broadcast Media
- Coordinates
- 39.798, -86.145
Parts of a tree were downed on a vehicle just north of downtown near 22nd and College Avenue due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Marion
- When
- September 3, 5:00 PM EST
- Where
- Marion County, 2.06 mi SW of Millersville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 39.833, -86.112
Several tree limbs were downed near the intersection of Millersville Road and 42nd Street.
Thunderstorm Wind, Hancock
- When
- September 3, 5:22 PM EST
- Where
- Hancock County, 1.89 mi ESE of Mc Cordsville
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 39.885, -85.890
A 58 mph thunderstorm wind gust was measured at the intersection of County Roads 700 North and 475 West. Dime sized hail was also observed.
Thunderstorm Wind, Madison
- When
- September 3, 5:52 PM EST
- Where
- Madison County, 0.9 mi NE of Lapel
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.080, -85.839
Trees were downed on power lines near the intersection of State Road 32 and County Road 875 West due to damaging thunderstorm wind gusts. Power was reported out in the Lapel area.
Thunderstorm Wind, Fountain
- When
- September 3, 5:58 PM EST
- Where
- Fountain County, 2.1 mi NE of Sterling
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 40.140, -87.220
An estimated 60 mph thunderstorm wind gust was observed in this location. This report came in from the Channel 18 blog.
Thunderstorm Wind, Fountain
- When
- September 3, 6:00 PM EST
- Where
- Fountain County, 0.87 mi SE of Veedersburg
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.110, -87.260
Several trees, up to three feet in diameter, were downed due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Madison
- When
- September 3, 6:10 PM EST
- Where
- Madison County, 0.68 mi SE of Linwood
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.193, -85.671
Trees and power lines were downed in the area of State Road 9 and County Road 600 North due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Madison
- When
- September 3, 6:10 PM EST
- Where
- Madison County, Frankton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 40.220, -85.770
Utility lines and small trees were downed in the Frankton area due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Delaware
- When
- September 3, 6:12 PM EST
- Where
- Delaware County, 1.06 mi E of Progress
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.120, -85.430
Three trees were blown down in the vicinity of County Roads 500 South and 600 South due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Delaware
- When
- September 3, 6:25 PM EST
- Where
- Delaware County, 1.31 mi SSW of Morningside
- Measured
- 56 kt (64 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $28,000
- Reported by
- Law Enforcement
- Coordinates
- 40.202, -85.377
A large tree damaged 9 cars and injured 1 person in McCulloch Park between East Highland Avenue and McCulloch Boulevard. The injury was believed to be minor. The large tree was downed due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Bartholomew
- When
- September 3, 7:06 PM EST
- Where
- Bartholomew County, 0.87 mi SW of Ogilville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $250
- Reported by
- Trained Spotter
- Coordinates
- 39.120, -86.030
Small tree limbs were downed due to strong thunderstorm wind gusts. Heavy rainfall was also observed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, September 3 to 4, 20111 death · 1 injured · $296,000 · 1 in hail · 13 events
- Flash Flooding and Damaging Winds in Tennessee, September 3 to 5, 20111 death · $60,000 · 65 kt wind · 16 events
- Tornadoes and Flash Flooding in Mississippi, September 3 to 5, 20111 injured · $1.8 million · EF1 · 64 events
- High Surf in Texas, September 3, 20111 death · 1 event
- Damaging Winds in Michigan, September 3, 201110 injured · $39,000 · 65 kt wind · 15 events
- Tornadoes and Storm Surge in Florida, September 3 to 6, 2011$226,000 · EF0 · 44 events
- Tornadoes and Flash Flood in Alabama, September 3 to 5, 2011$247,000 · EF1 · 8 events
- Hail and Damaging Winds in Wisconsin, September 3, 2011$415,000 · 70 kt wind · 15 events
- Tornado and Tropical Storm in Louisiana, September 3 to 4, 2011$275,000 · EF0 · 19 events
- Hail and Damaging Winds in Ohio, September 3 to 4, 2011$317,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Illinois, September 3, 2011$260,000 · 1.75 in hail · 8 events
- Tornadoes in Mississippi, September 3 to 4, 2011$100,000 · EF1 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 348156, 348159, 348160, 348394, 348403, 348408, 348410, 348415, 348421, 348422, 348423, 348449, 348452, 348477, 348493.